Alert archive / Wyoming / Red Flag Warnings in 2011
Red Flag Warning 9, NWS Riverton, WY
NWS Riverton, WY issued this red flag warning at Sep 2, 2011, 2:27 AM MDT for 8 counties in Wyoming. It took effect at Sep 2, 2011, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 2, 2011, 2:27 AM MDT (08:27 UTC)
- In effect from
- Sep 2, 2011, 12:00 PM MDT
- Expired
- Sep 2, 2011, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Hot Springs County, WY, Lincoln County, WY, Natrona County, WY, Park County, WY, Sublette County, WY, Sweetwater County, WY, Uinta County, WY
The radar
The Riverton/Lander radar (KRIW), 66 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 8.5 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 3765 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
139 WWUS85 KRIW 020827 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 227 AM MDT FRI SEP 2 2011 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON AND EVENING OVER MUCH OF WESTERN AND CENTRAL WYOMING... .WINDY CONDITIONS WILL DEVELOP THIS AFTERNOON OVER THE SOUTHERN HALF OF WYOMING AS WELL AS THE EAST SLOPES OF THE CENTRAL MOUNTAIN RANGES. DRY CONDITIONS CONTINUE IN THESE AREAS AND WILL COMBINE WITH CRITICALLY DRY FUELS TO CREATE RED FLAG CONDITIONS THIS AFTERNOON AND EVENING.. WYZ277-030200- /O.NEW.KRIW.FW.W.0009.110902T1800Z-110903T0200Z/ LINCOLN AND UINTA COUNTIES/LOWER ELEVATIONS- 227 AM MDT FRI SEP 2 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 277... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 277. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...8 TO 13 PERCENT. * IMPACTS...EXTREME FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON AND EVENING. ANY FIRES HAVE A HIGH POTENTIAL TO EXHIBIT EXTREME BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ WYZ279-030200- /O.NEW.KRIW.FW.W.0009.110902T1800Z-110903T0200Z/ SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA- 227 AM MDT FRI SEP 2 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 279... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 279. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...7 TO 13 PERCENT. * IMPACTS...EXTREME FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON AND EVENING. ANY FIRES HAVE A HIGH POTENTIAL TO EXHIBIT EXTREME BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ WYZ289-030200- /O.NEW.KRIW.FW.W.0009.110902T1800Z-110903T0200Z/ GRANITE/GREEN/FERRIS/RATTLESNAKE MOUNTAINS- 227 AM MDT FRI SEP 2 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 289... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 289. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...9 TO 14 PERCENT. * IMPACTS...EXTREME FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON AND EVENING. ANY FIRES HAVE A HIGH POTENTIAL TO EXHIBIT EXTREME BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ WYZ288-030200- /O.NEW.KRIW.FW.W.0009.110902T1800Z-110903T0200Z/ EAST WIND RIVER MOUNTAINS/SOUTH SHOSHONE NF- 227 AM MDT FRI SEP 2 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 288... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 288. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...10 TO 14 PERCENT. * IMPACTS...EXTREME FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON AND EVENING. ANY FIRES HAVE A HIGH POTENTIAL TO EXHIBIT EXTREME BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ WYZ286-030200- /O.NEW.KRIW.FW.W.0009.110902T1800Z-110903T0200Z/ ABSAROKA MOUNTAINS/NORTH SHOSHONE NF- 227 AM MDT FRI SEP 2 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 286... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 286. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...13 TO 15 PERCENT IN SOUTHERN PORTIONS OF THE RANGE. * IMPACTS...EXTREME FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON AND EVENING. ANY FIRES HAVE A HIGH POTENTIAL TO EXHIBIT EXTREME BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ WYZ283-030200- /O.NEW.KRIW.FW.W.0009.110902T1800Z-110903T0200Z/ UPPER WIND RIVER BASIN/WIND RIVER BASIN- 227 AM MDT FRI SEP 2 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 283... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 283. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...11 TO 15 PERCENT. * IMPACTS...EXTREME FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON AND EVENING. ANY FIRES HAVE A HIGH POTENTIAL TO EXHIBIT EXTREME BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ WYZ280-300-030200- /O.NEW.KRIW.FW.W.0009.110902T1800Z-110903T0200Z/ NATRONA COUNTY/CASPER BLM-CASPER MOUNTAIN- 227 AM MDT FRI SEP 2 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 280 AND 300... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 280 AND 300. * WINDS...WEST 15 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...11 TO 15 PERCENT. * IMPACTS...EXTREME FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON AND EVENING. ANY FIRES HAVE A HIGH POTENTIAL TO EXHIBIT EXTREME BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ WYZ278-030200- /O.NEW.KRIW.FW.W.0009.110902T1800Z-110903T0200Z/ UPPER GREEN RIVER BASIN/ROCK SPRINGS BLM- 227 AM MDT FRI SEP 2 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 278... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 278. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 9 TO 14 PERCENT. * IMPACTS...EXTREME FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON AND EVENING. ANY FIRES HAVE A HIGH POTENTIAL TO EXHIBIT EXTREME BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && BERC $$ HTTP://WEATHER.GOV/RIVERTON
1 follow-up statement
534 WWUS85 KRIW 030134 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 734 PM MDT FRI SEP 2 2011 WYZ277-030245- /O.EXP.KRIW.FW.W.0009.000000T0000Z-110903T0200Z/ LINCOLN AND UINTA COUNTIES/LOWER ELEVATIONS- 734 PM MDT FRI SEP 2 2011 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 277... THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. $$ WYZ279-030245- /O.EXP.KRIW.FW.W.0009.000000T0000Z-110903T0200Z/ SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA- 734 PM MDT FRI SEP 2 2011 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 279... THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. $$ WYZ289-030245- /O.EXP.KRIW.FW.W.0009.000000T0000Z-110903T0200Z/ GRANITE/GREEN/FERRIS/RATTLESNAKE MOUNTAINS- 734 PM MDT FRI SEP 2 2011 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 289... THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. $$ WYZ288-030245- /O.EXP.KRIW.FW.W.0009.000000T0000Z-110903T0200Z/ EAST WIND RIVER MOUNTAINS/SOUTH SHOSHONE NF- 734 PM MDT FRI SEP 2 2011 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 288... THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. $$ WYZ286-030245- /O.EXP.KRIW.FW.W.0009.000000T0000Z-110903T0200Z/ ABSAROKA MOUNTAINS/NORTH SHOSHONE NF- 734 PM MDT FRI SEP 2 2011 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 286... THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. $$ WYZ283-030245- /O.EXP.KRIW.FW.W.0009.000000T0000Z-110903T0200Z/ UPPER WIND RIVER BASIN/WIND RIVER BASIN- 734 PM MDT FRI SEP 2 2011 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 283... THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. $$ WYZ280-300-030245- /O.EXP.KRIW.FW.W.0009.000000T0000Z-110903T0200Z/ NATRONA COUNTY/CASPER BLM-CASPER MOUNTAIN- 734 PM MDT FRI SEP 2 2011 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 280 AND 300... THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. $$ WYZ278-030245- /O.EXP.KRIW.FW.W.0009.000000T0000Z-110903T0200Z/ UPPER GREEN RIVER BASIN/ROCK SPRINGS BLM- 734 PM MDT FRI SEP 2 2011 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 278... THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. $$ 21
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Sep 1, 2:11 PM MDT, 12 hours 16 minutes earlier.
Area forecast discussion, Sep 1, 2:11 PM MDT, 12 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 211 PM MDT THU SEP 1 2011 .SHORT TERM...TONIGHT THROUGH SUNDAY THE PACIFIC LOW PRESSURE TROUGH OVER CENTRAL MONTANA TO SOUTHERN IDAHO WILL MOVE EAST ACROSS WESTERN AND CENTRAL WYOMING PUSHING THE COLD FRONT THAT PASSED SOUTH INTO CENTRAL WYOMING LAST NIGHT INTO SOUTHERN WYOMING THIS EVENING. ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED IN THE NORTH THIS EVENING. BEHIND THE TROUGH DRY STABLE WEST FLOW WILL MOVE IN. FRIDAY WILL BE DRY. THE WEST FLOW WILL ERODE THE COLD FRONT IN SOUTHERN AND CENTRAL WYOMING. BREEZY TO WINDY CONDITIONS WILL DEVELOP ALONG AND NEAR THE EAST SLOPES OF THE MOUNTAINS AND ACROSS THE SOUTH. FRIDAY NIGHT THE FLOW ALOFT WILL SHIFT TO THE NORTHWEST PUSHING THE COLD FRONT BACK SOUTH THROUGH THE AREA. SATURDAY WILL REMAIN STABLE AND DRY WITH THE EAST NORTHEAST FLOW INTACT ACROSS THE AREA. HIGH PRESSURE WILL BUILD NORTH FROM THE GREAT BASIN INTO THE PACIFIC NORTHWEST WITH THE FLOW ALOFT CONTINUING TO SHIFT TO THE NORTHWEST ON SATURDAY. TEMPERATURES WILL BE COOL FRIDAY NIGHT THEN BEGIN TO REBOUND SATURDAY THROUGH SUNDAY AS THE HIGH PRESSURE RIDGE CONTINUES BUILDING OVER THE WEST. WITH DRY CONDITIONS PREVAILING WITH LIGHT WINDS. .LONG TERM...SUNDAY NIGHT THROUGH THURSDAY DRY AND WARMER CONDITIONS PREVAIL OVER THE AREA SUNDAY. ISOLATED SHOWERS AND THUNDERSTORMS TO SPREAD ACROSS THE SOUTH AND WEST MONDAY FURTHER INTO CENTRAL AREAS TUESDAY AND WEDNESDAY. THUNDERSTORMS WILL BE SUPPRESSED FURTHER SOUTH ON THURSDAY. ABOVE NORMAL TEMPERATURES ARE EXPECTED SUNDAY AND MONDAY WITH A COOLING TREND DUE MAINLY TO CLOUDS AND SHOWERS TUESDAY AND WEDNESDAY. MEDIUM-RANGE GLOBAL MODELS IN BETTER AGREEMENT THIS MORNING WITH EVOLUTION OF LONGWAVE PATTERN ACROSS NORTH AMERICA NEXT WEEK. ON SUNDAY...UPPER HIGH STRENGTHENS OVER THE SOUTHERN ROCKIES WITH WEAK TROUGH UPSTREAM OFF THE WEST COAST. THIS TROUGH PUSHES INLAND ON MONDAY AND OVER THE UPPER HIGH INTO THE EASTERN GREAT BASIN AND CENTRAL ROCKIES ON TUESDAY AND WEDNESDAY. UPPER RIDGE AMPLIFIES OVER THE INTERMOUNTAIN WEST TUESDAY CAUSING UPPER TROUGH OVER EASTERN GREAT BASIN TO SLIDE FURTHER SOUTH. MODELS DIFFER ON THE DETAILS OF THIS SCENARIO...WITH GFS MORE PROGRESSIVE FOLDING RIDGE ACROSS NORTHERN ROCKIES ON WEDNESDAY WHILE LESS PROGRESSIVE ECMWF BRINGS STRONGER CLIPPER INTO NORTHERN PLAINS ON WEDNESDAY. GFS SCENARIO WOULD KEEP A MORE MOIST AND UNSTABLE AIRMASS OVER WYOMING ON WEDNESDAY WHILE ECMWF WOULD DRIVE A BACK DOOR COLD FRONT INTO CENTRAL AND EASTERN WYOMING...SUPPRESSING THIS MOISTURE FURTHER TO THE SOUTHWEST. LESS PROGRESSIVE ECMWF SCENARIO PREFERRED IN THIS HIGH AMPLITUDE FLOW. && .AVIATION... THE LOW STRATUS DECK THAT HAD MOVED SOUTH ACROSS PORTIONS OF WYOMING EAST OF THE BIG HORN MOUNTAINS HAS RETREATED BACK TO THE NORTH NEAR THE MONTANA BORDER. THIS DECK OF STRATUS IS EXPECTED TO ADVANCE SOUTH ONCE AGAIN AS NOCTURNAL COOLING AIDS IN ANOTHER SOUTH SURGE OF LOW LEVEL MOISTURE. AREAS EAST OF THE BIG HORN MOUNTAINS ARE AGAIN EXPECTED TO BE AFFECTED BY THIS STRATUS DECK AND WILL RESULT IN MVFR CONDITIONS ALONG WITH LOCAL IFR CONDITIONS BY 06Z TONIGHT ALONG WITH MTN OBSCURATIONS. THIS STRATUS DECK SHOULD DISSIPATE BETWEEN 15Z AND 18Z FRIDAY. AS AN UPPER LEVEL TROUGH OF LOW PRESSURE TRACKS EAST ACROSS NORTHERN WYOMING AND MONTANA TONIGHT...SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS NORTHERN WYOMING FOR THE REMAINDER OF THIS AFTERNOON AND EVENING POTENTIALLY AFFECTING KCOD...KWRL AND KBYG. BY THIS EVENING THESE STORMS WILL TRACK SOUTHEAST INTO EASTERN WYOMING AFFECTING KBYG AND KCPR. THESE STORMS WILL PRODUCE SCATTERED MVFR CONDITIONS AND ISOLATED IFR CONDITIONS. && .FIRE WEATHER... TROUGH CONTINUES TO APPROACH WYOMING AND WILL MOVE THROUGH LATE THIS AFTERNOON AND EVENING. COLD FRONT HAS PUSHED THROUGH MUCH OF THE AREA EAST OF THE DIVIDE...WITH MUCH COOLER AND HUMID AIR. DRY AND BREEZY/WINDY CONDITIONS EXIST AHEAD OF THE FRONT...OVER THE SOUTHWEST AND WEST. RELATIVE HUMIDITY WILL BE IN THE LOWER TO MID TEENS OVER PORTIONS OF THE SOUTHWEST THIS EVENING AND AGAIN FRIDAY AFTERNOON. THESE AREAS WILL CONTINUE TO EXPERIENCE HIGH FIRE WEATHER DANGER...WITH CRITICAL CONDITIONS EXPECTED IN ZONES 277...279 AND 289 FROM TIL 8 PM THIS EVENING. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED IN THE NORTH THROUGH THIS EVENING AS THE TROUGH MOVES THROUGH. GUSTY WINDS...HEAVY RAIN AND LIGHTNING WILL BE POTENTIAL HAZARDS. THE FRONT MIXES OUT FRIDAY AS A CLIPPER APPROACHES. SOUTHWEST TO WEST WINDS RETURN WITH A RETURN OF NEAR CRITICAL FIRE WEATHER DANGER...AND THE POSSIBILITY OF HIGHLIGHTS ESPECIALLY ACROSS THE SOUTH AND CENTRAL. ANOTHER FRONT MOVES IN FRIDAY NIGHT EAST OF THE DIVIDE AND INTO THE SOUTHWEST SATURDAY MORNING. THE FRONT WILL MIX OUT OVER THE SOUTHWEST SATURDAY...PUSHING BACK IN OVERNIGHT. && .RIW WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING WYZ277-279-289. && SHORT TERM...C.BAKER LONG TERM...LIPSON AVIATION...LIPSON FIRE WEATHER...C.BAKER
Hazardous weather outlook, Sep 1, 8:13 PM MDT, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 813 PM MDT THU SEP 1 2011 WYZ001>020-022>030-021200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 813 PM MDT THU SEP 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FRIDAY...INCREASED FIRE DANGER ACROSS ALL BUT WESTERN PORTIONS DUE TO WARM TEMPERATURES...LOW RELATIVE HUMIDITY AND BREEZY CONDITIONS. MONDAY...ISOLATED SHOWERS AND THUNDERSTORMS OVER WESTERN AND SOUTHERN PORTIONS. TUESDAY AND WEDNESDAY...ISOLATED TO SCATTERED THUNDERSTORMS OVER WESTERN AND CENTRAL PORTIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. TEAM RIVERTON
Nearby
Red Flag Warnings in Wyoming, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.